Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 7, 2004, 3:31 PM MDT for Lincoln County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 3:31 PM MDT (21:31 UTC)
- Expired
- Jul 7, 2004, 4:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Lincoln County, WY
The radar
The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2887 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 072131 SVRRIW WYC023-072215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 330 PM MDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN WEST CENTRAL WYOMING THIS INCLUDES THE CITY OF AFTON * UNTIL 415 PM MDT * AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF SMOOT...OR ABOUT 15 MILES SOUTHWEST OF AFTON...AND MOVING EAST AT 20 MPH. THIS STORM MAY ALSO PRODUCE DANGEROUS LIGHTNING AND MARBLE SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... SMOOT AROUND 350 PM MDT AFTON AROUND 355 PM MDT MOUNT WAGNER AROUND 405 PM MDT CORRAL CREEK GUARD STATION AROUND 415 PM MDT DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4267 11125 4250 11121 4252 11062 4278 11067 $$ FARMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:51 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 7, 2:51 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 251 PM MDT WED JUL 7 2004 .TONIGHT THROUGH SATURDAY... MAIN CONCERN THIS EVENING WILL BE ISOLATED HIGH BASED WIND PRODUCING THUNDERSTORMS IN THE SOUTHWEST AND FRONTAL BOUNDARY THUNDERSTORMS IN THE NORTH. ISOLATED STORMS ALREADY GOING IN THE SOUTHWEST AND JUST HEADING TOWARD YELLOWSTONE ATTM. COLD FRONT AND JET SUPPORT (RIGHT ENTRANCE REGION) SHOULD PROVIDE FOR A SWATH OF SHOWERS AND SOME THUNDERSTORMS ACROSS THE NORTH THIS EVENING AND MAYBE INTO EARLY MORNING. WEAK DISTURBANCE/DEFORMATION AXIS WILL EDGE INTO SWRN WY THIS EVENING AND JUST GRADUALLY DIE OUT ACROSS THE SOUTH OVERNIGHT. COULD SEE SOME LINGERING WEAK CONVECTION INTO THE EARLY MORNING BUT PROBABLY NOT MUCH MORE THAN SPRINKLES BY THEN. COLD FRONT SWEEPS THROUGH THE WEST EARLY THIS EVENING WITH NORTHERLY PUSH COMING INTO THE NORTHEAST LATER THIS EVENING AND DYING OUT ACROSS NATRONA OR EASTERN FREMONT COUNTY TOWARDS MORNING. IT LOOKS LIKE FRONT WILL ERODE BACK TO OUR ERN BORDER BY AFTERNOON WITH DRIER WESTERLY AIR COVERING MUCH OF THE AREA. WILL CONFINE THUNDERSTORMS TO THE FAR SOUTH AND EAST PORTIONS. PSEUDO MONSOONAL FLOW DEVELOPS LATER FRIDAY INTO SATURDAY WITH INCREASING MID AND HIGH LEVEL MOISTURE MOVING UP FROM THE DESERT SOUTHWEST. EMBEDDED DISTURBANCES COULD PROVIDE SOME ADDED PUNCH FRIDAY EVENING INTO SATURDAY. FOR NOW...WILL GENERALLY FOCUS ON INCREASING CHANCE OF THUNDERSTORMS IN THE SOUTHWEST AND NEARBY MOUNTAINS LATE IN THE DAY FRIDAY AND INTO SATURDAY. STILL WAITING FOR OUR FIRST 90 IN RIVERTON THIS SUMMER. TODAY WOULD TIE THE RECORD FOR THE LATEST TO EVER HIT 90 IN TOWN. AS OF THIS WRITING...WEVE HIT 89. .SATURDAY NIGHT THROUGH WEDNESDAY... TRANSITION TO A MID-SUMMER PATTERN EMERGES AS HIGH OVER SOUTHEASTERN U.S. RETROGRADES BACK INTO FOUR CORNERS AREA BY THE END OF THE PERIOD. SUB-TROPICAL JET FROM CENTRAL CALIFORNIA TO NORTHERN ROCKIES TO REMAIN OVER AREA MOST OF THE PERIOD WHICH WILL IN ALL LIKELIHOOD HAVE NUMEROUS SHORT-WAVES IN THE FLOW. BEST MOISTURE AND INSTABILITY PROGGED TO BE EAST OF A RKS-CPR-COD LINE THROUGH MONDAY WHERE WILL HAVE SLIGHT CHANCE POPS IN 18Z-06Z TIMEFRAME. AS HIGH BUILDS INTO FOUR CORNERS LATE IN THE PERIOD MOST CONVECTION SHOULD BE CONFINED TO LOCAL CONVERGENCE AREAS. SHOULD ALSO SEE A LOT MORE 90F PLUS READINGS AROUND BY EARLY NEXT WEEK AND FIRE DANGER BEGINNING TO CREEP INTO THE PICTURE. THOSE COOL..WET DAYS OF JUNE AND EARLY JULY WERE FUN WHILE THEY LASTED...BRING ON THE MONSOON SOON. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SKRBAC/AEM
Hazardous weather outlook, Jul 7, 5:00 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUL 7 2004 WYZ001>020-022>030-081100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTHERN AND SOUTHWEST WYOMING. A FEW STORMS NEAR THE MONTANA BORDER MAY APPROACH SEVERE THRESHOLDS WITH HAIL AND STRONG WIND GUSTS. THE MAIN HAZARD FROM ISOLATED THUNDERSTORMS ACROSS SOUTHWEST WYOMING THIS AFTERNOON WILL BE OUTFLOW WIND GUSTS UP TO 60 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ACROSS NORTHERN AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. AEM
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.